MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Excessive Cooling (2932)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.Product event summary: the data files and 2af284 balloon catheter with lot number 06845 were returned and analyzed.The data files were analyzed using the applicable console software per the applicable field service manual.Patient files showed at least 16 applications were performed on the day of the event.The files showed at least 4 applications were performed with the returned balloon catheter.The flow and pressure are within range but the temperature reached below -70 degrees celsius on application #2 and reached -57 degrees celsius within 32 seconds on application #3.Patient files showed at least 12 applications were performed with a non-returned balloon catheter.The flow and pressure are within range but the temperature reached below -61 degrees celsius on application #5 and #6.No anomalies were identified during external visual inspection of the balloon, shaft, and handle segments.The catheter smart chip data was reviewed.Data indicated the catheter was never used; however, the data files showed the catheter was used.During functional testing, a sudden temperature drop was observed at the beginning of the ablation phase.The ablation temperature was very cold (below -70 degrees celsius).The inflation, ablation, and thawing phases were completed.No console system notices were generated.Pressure testing and inspection were performed on the sub-components of the balloon, handle, and shaft segments.During ins pection of the shaft segment, a scratched injection tube was identified inches from the catheter tip.The injection tube may be cracked in that region.In conclusion, the reported issue of the temperature dropping faster than expected was confirmed through testing.The balloon catheter failed the returned product inspection due to the injection tube fracture/tear observed at the shaft segment.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the temperature dropped faster and colder then expected.The balloon catheter was replaced to resolve the issue.The case was completed with cryo.No patient complications have been reported as a result of this event.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20428301
Report Number2649622-2024-27151
Device Sequence Number7590050
Product Code OAE
UDI-Device Identifier00763000341480
UDI-Public00763000341480
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number06845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Initial Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale